Do you take supplements that you think might be drying out your skin, in addition to TX?
Supplements, no, not that I know of that would be this drying. I do take (1) Benadryl PRN and they have a tendency to dehydrate, but this is more in the last week or so.
I've been trying to drink 8 glasses of water a day. That's about 64 oz. Some days it feels like I'm drowning and other days I can drink more.
So far, my skin is okay. I'm not taking nearly as much riba as you are, though.
Is it the Riba that's so dehydrating? I lose track of which causes what anymore. I'm not having any probs with water retention or swelling of extremities. I'm hoping "as tolerated" is OK here. Or a dip in a vat of VCO.......
I've heard of the Riba drying people out quickly pretty much to a T as to what you're describing. Call your doctor or the Dr's nurse ASAP and leave a message. You don't need to suffer any more than you half too. In the mean time keep up the water drinking I know it's annoying but it helps me a lot.
I've had the same thing with my feet, really thin, dry skin. I have been using a Gewhol foot salve for dry and cracked feet twice a day and lightly exfoliating my soles and heel edges after a shower, twice a week. It's helping to keep my feet comfortable.
For the skin I've been using a urea based used in the treatment of ichthysosis and hyperkeratotic skin (read extreme dry and itchy skin!) and it really helps. I use a 10% one in a non lanolin base and it works great. You can get it in a 40% concentration for extreme cases. Check at a pahrmacy. It's OTC where I love (NZ).
I've mentioned fish oil before.Good for the skin, hair, mood, heart, circulation and brain function. I take 3 caps a day but you can take much more. Do some research on your own before trying it, though.
Epi: LOL.... ok live AND love! Moisturizer helps so much...for a time..I may have to reapply it more often perhaps. Doesn't help that it was -22 F last night, but that's nothing new here in MN. Never had this problem before..........
JT/ Granite....Thanks I'll keep up the drinking...water that is. I already take 2 caps of fish oil per day, may try upping it one more.
Wow that's cold! No wonder your skin it suffering. I would up your fish oil intake. Keep drinking water of course.
OMG! You have all reminded me to resume taking my fish oil again, I had to give it a miss when I had the tummy bug at xmas. No wonder my scalp has been driving me crazy the last 2 weeks!! Thanks!!
And, yeah, I do love where I live :))
Btw, don't go too crazy on the fish oil, you might get too much Vitamin A.
I've had this 'cracking' of the skin especially on my lower back, when I bend over to pick up something etc. I have found that regular use of body butters does wonders, as it also repairs the skin. It works much better than moisturizers. Also massaging a lot of it into the feet at night and sleeping with 100% cotton socks helps moisturize during the night.
Sometimes I wish I could have an IV of fluids every night so I could rehydrate. It is very difficult to drink a lot of water for me. I tends to make me feel nauseated and bloated. At work I stop at every water fountain I walk past. I have heard that if your urine is clear your OK but dark yellow is an indication of a bladder infection.
I sometimes will do a salve or bees wax on my feet before bed and then put a pair of socks on.
During tx on afternoon, I lay on my bed and scratched under my toe and 'presto', a paper cut!! It took a few days of dressing it to make sure it didn't get infected, and stopped any light exercise I was trying to do.
On my hands, I tried all of the different creams the Chemist gave Lemnis Fatty Cream (also available on prescription), which is paraffin-based and was very oily. However, if I used it on my hands before sleep, they would 'plump up' by morning and I found it a lifesaver.
I did sleep in socks a couple of times. I used a PH balanced soap alternative in the shower and stopped walking barefoot, even in the house. I was drinking absolutely bulk water, but I still had the problem (more noticeable if I reduced the water though). I don't know whether it was the IFN or the riba, but the dryness did seem to get worse on day 4,5,6 after the shot. It was another sx that settled down somewhat as time went on (or was I getting used to dealing to it?). Good luck - post tx 6 weeks I'm still drinking water but minimal amounts in comparison; my skin normalised quickly.
I use a humidifier during the cold dry winter months in my living room and kitchen. I notice when I don't turn them on my mouth is much more dehydrated and so is my skin. I also use non-perfume lotion (especially Cetaphil) each morning after my shower. I recommend this to people suffering from sinus problems too. It really seems to help!
i don't think there are any problems with drinking water and can't see why it should overtax your kidneys, it should actually be good for the kidneys so it filters out more waste and toxic materials and prevent kidney stones. water is good. i try to drink as much and as often as possible. but sometimes it's a hassle at school bc i would have to go to the rr often. but with the dry teary skin, i get that on my lips, i have to constantly apply lip balm and ointments on my lips. they get so dry that when i talk to people, i get scared to smile bc they will rip and bleed.
I tried slathering on a good salve and then wearing cotton socks to bed. The socks ended up down at the foot of the bed sometime during the night, but even so, I did notice a difference this morning.
Thanks for all the tips.....Pam